Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 1, 2015, 4:18 PM EDT for Patrick County, Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2015, 4:18 PM EDT (20:18 UTC)
- Expired
- May 1, 2015, 5:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
County Patrick County, VA
The radar
The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
963 WWUS81 KRNK 012018 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT FRI MAY 1 2015 VAZ017-032-033-043-012115- FLOYD VA-HENRY VA-PATRICK VA-FRANKLIN VA- 418 PM EDT FRI MAY 1 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EASTERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA... NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... PATRICK COUNTY IN SOUTHWESTERN VIRGINIA... SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 515 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERRUM...MOVING TO THE SOUTH AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... FERRUM... COPPER HILL... STUART... WOOLWINE... AND PENNS STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3663 8050 3711 8015 3700 7991 3654 8007 TIME...MOT...LOC 2013Z 17DEG 12KT 3696 8005 $$ KK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 1, 3:33 PM EDT, 45 minutes earlier.
Area forecast discussion, May 1, 3:33 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT FRI MAY 1 2015 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROGRESS EASTWARD...OUT OF THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION THIS WEEKEND AND BE POSITIONED ACROSS OUR REGION INTO MUCH OF NEXT WEEK. OUR NEXT BEST CHANCE OF PRECIPITATION WILL COME DURING THE MIDDLE OF NEXT WEEK WHEN A BACKDOOR COLD FRONT APPROACHES OUR AREA. && .NEAR TERM /THROUGH SATURDAY/... AS OF 300 PM EDT FRIDAY... AN AREA OF SHOWERS WITH A FEW THUNDERSTORMS CONTINUES TO EXPAND IN COVERAGE BETWEEN ROUGHLY HOT SPRINGS AND BLACKSBURG VA. THE PRECIPITATION WAS EXPANDING TOWARDS THE S-SW. HEADING INTO THIS EVENING...THE REGION OF PRECIPITATION WILL GRADUALLY MAKE PROGRESS EASTWARD...IN PACE WITH THE PROGRESSION OF THE RESPONSIBLE UPPER LEVEL LOW PRESSURE SYSTEM. COVERAGE WILL START TO DECREASE AT SUNSET...WITH THE LAST SHOWERS EXITING THE AREA OR DISSIPATING AROUND 11PM BETWEEN DANVILLE AND LYNCHBURG. CLOUD COVER WILL BE ON THE DECREASE THE REMAINDER OF THE NIGHT. PATCHY LIGHT RIVER VALLEY FOG WILL BE POSSIBLE...AND ALSO IN VALLEYS THAT RECEIVED PRECIPITATION THIS AFTERNOON OR EVENING. LOW TEMPERATURES WILL RANGE FROM AROUND 40 TO THE MID 40S ACROSS THE MOUNTAINS...WITH MID 40S TO UPPER 40S ACROSS THE PIEDMONT. ON SATURDAY...HIGH PRESSURE WILL START TO WORK ITS WAY INTO THE REGION FROM THE WEST. ONE LATE SHORTWAVE TROUGH ROUNDING THE BACKSIDE OF THE DEPARTING UPPER LOW IS EXPECTED TO MOVE SOUTH THROUGH CENTRAL VIRGINIA AND NORTH CAROLINA TOMORROW AFTERNOON. THIS FEATURE PASSING AT THE TIME OF PEAK HEATING MAY HELP TO GENERATE SOME ISOLATED SHOWERS...GENERALLY ALONG AND EAST OF A LEXINGTON VA TO REIDSVILLE NORTH CAROLINA LINE. THANKS TO BUILDING HEIGHTS AND LESS CLOUD COVER...ANTICIPATE A MILDER DAY ON SATURDAY AS COMPARED TO TODAY. HIGHS ACROSS THE MOUNTAINS WILL RANGE FROM THE MID 60S TO NEAR 70 DEGREES...WITH LOW TO MID 70S ACROSS THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 315 PM EDT FRIDAY... 500 MB HEIGHTS GRADUALLY RISE SATURDAY NIGHT AND SUNDAY AS THE PATTERN BECOMES MORE ZONAL. BUFKIT DATA FOR SUNDAY IN THE SOUTHWEST COUNTY WARNING AREA SHOWED A LARGE ENOUGH LOW LEVEL LAPSE RATE AND A LAYER OF MOISTURE THAT WOULD SUPPORT SHOWERS ISOLATED THUNDERSTORMS. HOWEVER...THERE WILL ONLY BE MINIMAL LIFT FROM ANY VORTICITY SO COVERAGE WILL BE CONFINED TO AREAS WITH THE BEST HEATING AND INSTABILITY. AIR MASS WARMS THROUGH THE PERIOD AND WILL BE CLOSE TO +10 TO +12 VALUES AT 850 MB BY THE END OF THE DAY ON MONDAY. THIS WILL PUT MAXIMUM TEMPERATURES JUST ABOVE NORMAL MONDAY. HIGH PRESSURE WILL BE OVER THE AREA SATURDAY NIGHT AND SUNDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 125 PM EDT FRIDAY... LONG WAVE PATTERN ADVERTISED BY MODELS SHOWED TROFING IN THE WESTERN UNITED STATES AND A BROAD SOUTHEAST U.S. RIDGE. A SURFACE COLD FRONT THE THE NORTHERN STREAM WILL BE OVER THE GREAT LAKES ON MONDAY AND WILL PUSH SOUTH AS A BACKDOOR FRONT OVER THE MID ATLANTIC REGION TUESDAY AND WEDNESDAY. QUESTIONABLE HOW FAR SOUTH THIS BOUNDARY GETS HEADING INTO A LARGE RIDGE OVER THE SOUTHEAST. BEST PROBABILITY OF PRECIPITATION WILL BE IN THE VICINITY OF THIS BOUNDARY. OTHERWISE THE CHANCE WILL BE LIMITED TO AIRMASS TYPE THUNDERSTORMS...MAINLY IN THE MOUNTAINS EACH AFTERNOON AND EVENING. MAXIMUM/MINIMUM TEMPERATURES WILL REMAIN 5 TO 15 DEGREES ABOVE NORMAL TUESDAY THROUGH FRIDAY. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 140 PM EDT FRIDAY... FORECAST CONFIDENCE IS MODERATE TO HIGH THROUGH SATURDAY. MIX OF MVFR AND LOW END VFR CIGS PREVAIL ACROSS THE REGION THIS AFTERNOON AS THE AREA AS AN AREA OF UPPER LEVEL LOW PRESSURE CROSS THE REGION. SHOWERS HAD STARTED TO DECREASE IN COVERAGE UNTIL RECENTLY. NOW THE FOCUS FOR NEW DEVELOPMENT WILL BE ALONG A KLWB- KBCB LINE...AND THEN POINTS EAST AS THE CONVECTION TRANSITIONS EASTWARD...FOLLOWING THE TRACK OF THE UPPER LOW. BRIEF...ISOLATED IFR CONDITIONS WILL BE POSSIBLE UNDER THE HEAVIER SHOWERS AND STORMS THAT DEVELOP. OVERNIGHT...CLOUDS WILL DECREASE IN COVERAGE AS DRIER AIR STARTS TO WORK ITS WAY INTO THE AREA...AND PRECIPITATION WILL DECREASE IN COVERAGE THROUGH THE EVENING HOURS. LINGERING BOUNDARY LAYER MOISTURE MAY DEVELOP INTO SOME PATCHY FOG IN THE RIVER AND MOUNTAIN VALLEYS AS WINDS TREND LIGHTER. BETWEEN KBLF-KLWB...A SHALLOW IFR CIG MAY DEVELOP AS LIGHT NORTHWEST FLOW GENERATES A SMALL UPSLOPE COMPONENT IN THIS AREA. ON SATURDAY...ANY SUB-VFR OVERNIGHT CONDITIONS WILL TRANSITION FAIRLY QUICKLY TO VFR AFTER SUNRISE. THE VISIBILITY SENSOR AT THE ASOS AT KBLF CONTINUES TO MALFUNCTION. WILL CONTINUE WITH AMD NOT SKED APPENDED TO ITS TAF. FORECAST CONFIDENCE IS HIGH SATURDAY AFTERNOON THROUGH MONDAY NIGHT. OTHER THAN SOME PATCHY LATE NIGHT/EARLY MORNING RIVER VALLEY FOG IN THE TYPICAL LOCATIONS...VFR CONDITIONS ARE EXPECTED THROUGH MONDAY NIGHT. FORECAST CONFIDENCE TUESDAY THROUGH WEDNESDAY IS MODERATE. LOOK FOR AN INCREASING AMOUNT OF SHOWERS AND LOWER BASED CLOUDS TUESDAY AND WEDNESDAY AS LOW LEVEL MOISTURE FLOW INCREASES ACROSS THE AREA...AND A BACKDOOR FRONT DRIFTS SOUTH TOWARD OR INTO OUR AREA. && .EQUIPMENT... AS OF 330 PM EDT FRIDAY... THE VISIBILITY SENSOR AT THE BLUEFIELD...KBLF...ASOS MAY ALTERNATE BETWEEN AVAILABLE AND UNAVAILABLE UNTIL SUCH TIME APPROPRIATE CORRECTIVE MEASURES CAN BE COMPLETED. THE NOAA WEATHER RADIO AT ROANOKE VIRGINIA...WXL60...WHICH BROADCASTS AT A FREQUENCY OF 162.475 MHZ...IS OFF THE AIR. TECHNICIANS ARE CURRENTLY WORKING ON THE TRANSMITTER...BUT THERE IS NO ESTIMATED TIME OF RESTORATION. WE APOLOGIZE FOR THE INCONVENIENCE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS EQUIPMENT...DS
Hazardous weather outlook, May 1, 3:14 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT FRI MAY 1 2015 NCZ003>006-020-VAZ011-013-014-016>020-022>024-032>035-043>047-058- 059-WVZ044-507-021915- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-GILES-PULASKI-MONTGOMERY- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MONROE-EASTERN GREENBRIER- 314 PM EDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-019-VAZ007-009-010-012-015-WVZ042-043-508-021915- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON- MERCER-SUMMERS-WESTERN GREENBRIER- 314 PM EDT FRI MAY 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 1, 2:43 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT FRI MAY 1 2015 VAZ018-019-023-WVZ044-507-011945- ALLEGHANY VA-CRAIG VA-BOTETOURT VA-EASTERN GREENBRIER WV-MONROE WV- 243 PM EDT FRI MAY 1 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA... WEST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... THE EASTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA... NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA... * UNTIL 345 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALVON...MOVING TO THE SOUTHWEST AT 20 MPH. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING SOUTH AT 25 MPH ACROSS THE REGION. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH A STRONGER STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... COVINGTON CITY... JORDAN MINES... WHITE SULPHUR SPRINGS... ORISKANY... AND PAINT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3796 8020 3789 7998 3751 7996 3759 8051 TIME...MOT...LOC 1834Z 26DEG 18KT 3786 8015 KK
Special weather statement, May 1, 2:57 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT FRI MAY 1 2015 VAZ018>020-023-012000- ALLEGHANY VA-CRAIG VA-BATH VA-BOTETOURT VA- 257 PM EDT FRI MAY 1 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA... SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA... NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 400 PM EDT * AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INGALLS FIELD...MOVING TO THE SOUTH AT 20 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... COVINGTON CITY... HOT SPRINGS... CLIFTON FORGE CITY... EAGLE ROCK... AND ORISKANY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3800 7975 3749 7964 3753 8004 3802 7998 TIME...MOT...LOC 1851Z 11DEG 18KT 3795 7984 KK
Special weather statement, May 1, 3:17 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
317 PM EDT FRI MAY 1 2015
VAZ014-017-022-032-033-012015-
MONTGOMERY VA-FLOYD VA-ROANOKE VA-PATRICK VA-FRANKLIN VA-
317 PM EDT FRI MAY 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...
FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN PATRICK COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 415 PM EDT
* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CROCKETT SPRINGS...MOVING TO THE SOUTH
AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PILOT...
BENT MOUNTAIN...
SHAWSVILLE...
COPPER HILL...
AND WOOLWINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3662 8007 3675 8050 3680 8054 3726 8032
3725 8004 3679 8006 3678 8010 3674 8009
3672 8009 3667 8007
TIME...MOT...LOC 1915Z 11DEG 19KT 3710 8023
KKSpecial weather statement, May 1, 3:45 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 PM EDT FRI MAY 1 2015
VAZ022-033-034-043-044-012045-
ROANOKE VA-HENRY VA-BEDFORD VA-PITTSYLVANIA VA-FRANKLIN VA-
345 PM EDT FRI MAY 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
WEST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR VINTON...MOVING TO THE SOUTH AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
STEWARTSVILLE...
ROCKY MOUNT...
SYDNORSVILLE...
AND CALLANDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3669 8008 3679 8007 3679 8004 3682 8006
3731 8001 3731 7974 3672 7954 3668 8007
TIME...MOT...LOC 1944Z 9DEG 24KT 3725 7992
KKSpecial weather statement, May 1, 3:59 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT FRI MAY 1 2015
VAZ018>020-023-012100-
ALLEGHANY VA-CRAIG VA-BATH VA-BOTETOURT VA-
359 PM EDT FRI MAY 1 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN BATH COUNTY IN WEST CENTRAL VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CARLOOVER...MOVING TO THE
SOUTH AT 25 MPH. ADDITIONAL SHOWERS WILL MOVING SOUTH AT 25 MPH
ACROSS THE AREA.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THE
STRONGER STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER
TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
HOT SPRINGS...
CLIFTON FORGE CITY...
EAGLE ROCK...
AND ORISKANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3748 7966 3747 7970 3748 8009 3801 7999
3802 7976
TIME...MOT...LOC 1955Z 9DEG 24KT 3791 7992
KKSpecial weather statement, May 1, 4:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT FRI MAY 1 2015 VAZ017-032-033-043-012115- FLOYD VA-HENRY VA-PATRICK VA-FRANKLIN VA- 418 PM EDT FRI MAY 1 2015 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EASTERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA... NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... PATRICK COUNTY IN SOUTHWESTERN VIRGINIA... SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 515 PM EDT * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERRUM...MOVING TO THE SOUTH AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... FERRUM... COPPER HILL... STUART... WOOLWINE... AND PENNS STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3663 8050 3711 8015 3700 7991 3654 8007 TIME...MOT...LOC 2013Z 17DEG 12KT 3696 8005 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:04 AM EDT | Special Weather Statement | RNK | Giles | 56 min |
| May 1, 1:30 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 60 min |
| May 1, 2:19 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 56 min |
| May 1, 2:43 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 62 min |
| May 1, 2:57 PM EDT | Special Weather Statement | RNK | Botetourt, City of Covington | 63 min |
| May 1, 3:17 PM EDT | Special Weather Statement | RNK | Floyd | 58 min |
| May 1, 3:45 PM EDT | Special Weather Statement | RNK | Franklin, City of Roanoke | 60 min |
| May 1, 3:59 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 61 min |
| May 1, 4:22 PM EDT | Special Weather Statement | RNK | Bedford | 53 min |
| May 1, 5:11 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.